Absolute Analysis

  • F. Nevanlinna
  • R. Nevanlinna

Part of the Die Grundlehren der mathematischen Wissenschaften book series (GL, volume 102)

Table of contents

  1. Front Matter
    Pages i-viii
  2. F. Nevanlinna, R. Nevanlinna
    Pages 1-3
  3. F. Nevanlinna, R. Nevanlinna
    Pages 4-73
  4. F. Nevanlinna, R. Nevanlinna
    Pages 74-117
  5. F. Nevanlinna, R. Nevanlinna
    Pages 118-147
  6. F. Nevanlinna, R. Nevanlinna
    Pages 148-180
  7. F. Nevanlinna, R. Nevanlinna
    Pages 181-246
  8. F. Nevanlinna, R. Nevanlinna
    Pages 247-260
  9. Back Matter
    Pages 261-272

About this book


The first edition of this book, published in German, came into being as the result of lectures which the authors held over a period of several years since 1953 at the Universities of Helsinki and Zurich. The Introduction, which follows, provides information on what moti­ vated our presentation of an absolute, coordinate- and dimension-free infinitesimal calculus. Little previous knowledge is presumed of the reader. It can be recom­ mended to students familiar with the usual structure, based on co­ ordinates, of the elements of analytic geometry, differential and integral calculus and of the theory of differential equations. We are indebted to H. Keller, T. Klemola, T. Nieminen, Ph. Tondeur and K. 1. Virtanen, who read our presentation in our first manuscript, for important critical remarks. The present new English edition deviates at several points from the first edition (d. Introduction). Professor I. S. Louhivaara has from the beginning to the end taken part in the production of the new edition and has advanced our work by suggestions on both content and form. For his important support we wish to express our hearty thanks. We are indebted also to W. Greub and to H. Haahti for various valuable remarks. Our manuscript for this new edition has been translated into English by Doctor P. Emig. We express to him our gratitude for his careful interest and skillful attention during this work.


Algebra Analysis Finite calculus equation function geometry theorem

Authors and affiliations

  • F. Nevanlinna
    • 1
  • R. Nevanlinna
    • 1
  1. 1.Department of Mathematics, UniversityHelsinkiFinland

Bibliographic information

  • DOI
  • Copyright Information Springer-Verlag Berlin Heidelberg 1973
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Springer Book Archive
  • Print ISBN 978-3-662-00251-3
  • Online ISBN 978-3-662-00249-0
  • Series Print ISSN 0072-7830
  • Series Online ISSN 2196-9701
  • Buy this book on publisher's site